On the long time behavior of KdV type equations  [ Sur la dynamique en grand temps pour des équations de type KdV ]
Séminaire Bourbaki : volume 2003/2004, exposés 924-937, Astérisque, no. 299 (2005), Exposé no. 933, p. 219-248
Dans une série d'articles récents, Martel et Merle ont mis en évidence l'existence de solutions qui explosent en temps fini, dans l'espace d'énergie, pour l'équation de KdV généralisée critique, résolvant ainsi une conjecture ancienne. Ils ont introduit des outils nouveaux pour étudier la dynamique non linéaire au voisinage d'une onde solitaire. Le but de cet exposé est de présenter les idées principales développées par Martel-Merle.
In a series of recent papers, Martel and Merle solved the long-standing open problem on the existence of blow up solutions in the energy space for the critical generalized Korteweg- de Vries equation. Martel and Merle introduced new tools to study the nonlinear dynamics close to a solitary wave solution. The aim of the talk is to discuss the main ideas developed by Martel-Merle, together with a presentation of previously known closely related results.
Classification:  35Q53,  35B35
Mots clés: blow-up solutions, hamiltonian PDE, KdV
@incollection{SB_2003-2004__46__219_0,
     author = {Tzvetkov, Nikolay},
     title = {On the long time behavior of KdV type equations},
     booktitle = {S\'eminaire Bourbaki : volume 2003/2004, expos\'es 924-937},
     author = {Collectif},
     series = {Ast\'erisque},
     publisher = {Association des amis de Nicolas Bourbaki, Soci\'et\'e math\'ematique de France},
     address = {Paris},
     number = {299},
     year = {2005},
     note = {talk:933},
     pages = {219-248},
     zbl = {1074.35079},
     mrnumber = {2167208},
     language = {en},
     url = {http://http://www.numdam.org/item/SB_2003-2004__46__219_0}
}
Tzvetkov, Nikolay. On the long time behavior of KdV type equations, dans Séminaire Bourbaki : volume 2003/2004, exposés 924-937, Astérisque, no. 299 (2005), Exposé no. 933, pp. 219-248. http://www.numdam.org/item/SB_2003-2004__46__219_0/

[1] M.J. Ablowitz and H. Segur. Solitons and the inverse scattering transform. SIAM, Philadelphia, 1981. | MR 642018 | Zbl 0472.35002

[2] S. Alinhac. Blow-up for nonlinear hyperbolic equations. Progress in Nonlinear Differential Equations and their Applications. Birkhäuser, Boston, 1995. | MR 1339762 | Zbl 0820.35001

[3] T. Benjamin. Internal waves of permanent form in fluids of great depth. J. Fluid Mech., 29:559-592, 1967. | Zbl 0147.46502

[4] T. Benjamin. The stability of solitary waves. Proc. London Math. Soc. (3), 328:153-183, 1972. | MR 338584

[5] T. Benjamin, J. Bona, and J. Mahony. Model equations for long waves in nonlinear dispersive systems. Philos. Trans. Roy. Soc. London Ser. A, 272:47-78, 1972. | MR 427868 | Zbl 0229.35013

[6] J. Bona. The stability of solitary waves. Proc. London Math. Soc. (3), 344:363-374, 1975. | MR 386438 | Zbl 0328.76016

[7] J. Bona and R. Smith. The initial-value problem for the Korteweg-de Vries equation. Philos. Trans. Roy. Soc. London Ser. A, 278:555-601, 1975. | MR 385355 | Zbl 0306.35027

[8] J. Bona, P. Souganidis, and W. Strauss. Stability and instability of solitary waves of Korteweg-de Vries type. Proc. London Math. Soc. (3), 411:395-412, 1987. | MR 897729 | Zbl 0648.76005

[9] J. Bona and F. Weissler. Similarity solutions of the generalized Korteweg-de Vries equation. Math. Proc. Cambridge Philos. Soc., 127:323-351, 1999. | MR 1705463 | Zbl 0939.35164

[10] A. De Bouard and Y. Martel. Non existence of L 2 -compact solutions of the Kadomtsev-Petviashvili II equation. Math. Ann., 328:525-544, 2004. | MR 2036335 | Zbl pre02078029

[11] J. Bourgain. Global solutions of nonlinear Schrödinger equations, volume 46 of AMS Colloquium Publications. American Mathematical Society, Providence, R.I., 1999. | MR 1691575 | Zbl 0933.35178

[12] J. Bourgain. Fourier transform restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations II. The KdV equation. Geom. Funct. Anal., 3:209-262, 1993. | MR 1215780 | Zbl 0787.35098

[13] T. Cazenave. Semilinear Schrödinger equations, volume 10 of Courant Lecture Notes. 2003. | MR 2002047 | Zbl 1055.35003

[14] T. Cazenave and P.-L. Lions. Orbital stability of standing waves for some nonlinear Schrödinger equation. Comm. Math. Phys., 85:549-561, 1982. | MR 677997 | Zbl 0513.35007

[15] J.-Y. Chemin. Explosion géométrique pour certaines équations d'ondes non linéaires (d'après Serge Alinhac). In Sém. Bourbaki (1998/99), volume 266 of Astérisque, pages 7-20. Société Mathématique de France, 2000. Exp. 850. | Numdam | MR 1772668 | Zbl 1049.35124

[16] W. Eckhaus and P. Schuur. The emergence of solitons of the Korteweg-de Vries equation from arbitrary initial conditions. Math. Methods Appl. Sci., 5:97-116, 1983. | MR 690898 | Zbl 0518.35074

[17] K. El Dika. Stabilité asymptotique des ondes solitaires de l'équation de Benjamin-Bona-Mahony. C. R. Acad. Sci. Paris Sér. I Math., 337:649-652, 2003. | MR 2030105 | Zbl 1032.35036

[18] K. El Dika. Asymptotic stability of solitary waves for the Benjamin-Bona-Mahony equation. Preprint, 2003. | MR 2030105 | Zbl 1032.35036

[19] C. Fermanian, F. Merle, and H. Zaag. Stability of the blow-up profile of non-linear heat equations from a dynamical system point of view. Math. Ann., 317:347-387, 2000. | MR 1764243 | Zbl 0971.35038

[20] S. Friedlander, W. Strauss, and M. Vishik. Nonlinear instability in an ideal fluid. Ann. Inst. H. Poincaré. Anal. Non Linéaire, 14:187-209, 1997. | Numdam | MR 1441392 | Zbl 0874.76026

[21] J. Ginibre and Y. Tsutsumi. Uniqueness of solutions for the generalized Korteweg-de Vries equation. SIAM J. Appl. Math., 20:1388-1425, 1989. | MR 1019307 | Zbl 0702.35224

[22] L. Glangetas and F. Merle. A geometric approach of existence of blow-up solutions. Preprint, 1995.

[23] M. Grillakis, J. Shatah, and W. Strauss. Stability theory of solitary waves in the presence of symmetry. J. Funct. Anal., 74:160-197, 1987. | MR 901236 | Zbl 0656.35122

[24] L. Hörmander. The analysis of linear partial differential operators I. Springer-Verlag, 1983. | Zbl 0521.35001

[25] T. Kato. On the Cauchy problem for the (generalized) Korteweg-de Vries equation. volume 8 of Advances in Math. Suppl. Stud., pages 93-128. 1983. | MR 759907 | Zbl 0549.34001

[26] C. Kenig and K. Koenig. On the local well-posedness of the Benjamin-Ono and modified Benjamin-Ono equations. Math. Res. Lett., 10:879-895, 2003. | MR 2025062 | Zbl 1044.35072

[27] C. Kenig, G. Ponce, and L. Vega. Well-posedness and scattering results for the generalized Korteweg-de Vries equation via the contraction principle. Comm. Pure Appl. Math., 46:527-620, 1993. | MR 1211741 | Zbl 0808.35128

[28] C. Kenig, G. Ponce, and L. Vega. On the concentration of blow-up solutions for the generalized KdV equation critical in L 2 . volume 263 of Contemp. Math., pages 131-156. American Mathematical Society, 2000. | MR 1777639 | Zbl 0970.35125

[29] G.L. Lamb Jr. Elements of soliton theory. John Wiley & Sons, New York, 1980. | MR 591458 | Zbl 0445.35001

[30] C. Laurent and Y. Martel. Smoothness and exponential decay of L 2 -compact solutions of the generalized KdV equation. Comm. Partial Differential Equations, 28:2093-2107, 2003. | MR 2015414 | Zbl 1060.35125

[31] J. Maddocks and R. Sachs. On the stability of KdV multi-solitons. Comm. Pure Appl. Math., 46:867-901, 1993. | MR 1220540 | Zbl 0795.35107

[32] Y. Martel. Multi-soliton-type solutions of the generalized KdV equations. Amer. J. Math. to appear. | MR 2057725 | Zbl 1047.35119

[33] Y. Martel and F. Merle. Instability of solitons for the critical generalized Korteweg-de Vries equation. Geom. Funct. Anal., 11:74-123, 2001. | MR 1829643 | Zbl 0985.35071

[34] Y. Martel and F. Merle. Asymptotic stability of solitons for subcritical generalized KdV equations. Arch. Rational Mech. Anal., 157:219-254, 2001. | MR 1826966 | Zbl 0981.35073

[35] Y. Martel and F. Merle. A Liouville Theorem for the critical generalized Korteweg-de Vries equation. J. Math. Pures Appl., 79:339-425, 2000. | MR 1753061 | Zbl 0963.37058

[36] Y. Martel and F. Merle. Stability of the blow-up profile and lower bounds on the blow-up rate for the critical generalized Korteweg-de Vries equation. Ann. of Math., 155:235-280, 2002. | MR 1888800 | Zbl 1005.35081

[37] Y. Martel and F. Merle. Blow-up in finite time and dynamics of blow-up solutions for the L 2 -critical generalized KdV equation. J. Amer. Math. Soc., 15:617-663, 2002. | MR 1896235 | Zbl 0996.35064

[38] Y. Martel and F. Merle. Nonexistence of blow-up solution with minimal L 2 -mass for the critical GKdV. Duke Math. J., 115:385-408, 2002. | MR 1944576 | Zbl 1033.35102

[39] Y. Martel and F. Merle. Asymptotic stability of solitons for subcritical generalized KdV equations revisited. Preprint, 2004. | MR 1826966 | Zbl 0981.35073

[40] Y. Martel, F. Merle, and Tai-Peng Tsai. Stability and asymptotic stability in the energy space of the sum of N solitons for subcritical gKdV equations. Comm. Math. Phys., 231:347-373, 2002. | MR 1946336 | Zbl 1017.35098

[41] F. Merle. Determination of blow-up solutions with minimal mass for nonlinear Schrödinger equations with critical power. Duke Math. J., 69:427-454, 1993. | MR 1203233 | Zbl 0808.35141

[42] F. Merle. Asymptotics for L 2 -minimal blow-up solutions of critical nonlinear Schrödinger equation. Ann. Inst. H. Poincaré. Anal. Non Linéaire, 13:553-565, 1996. | Numdam | MR 1409662 | Zbl 0862.35013

[43] F. Merle. Blow-up phenomena for critical nonlinear Schrödinger and Zakharov equations. In Proceeding of the International congress of Mathematicians (Berlin 1998), Doc. Math. Extra volume ICM (1998 III), pages 57-66. Deutsche Math. Vereinigung, 1998. | MR 1648140 | Zbl 0896.35123

[44] F. Merle. Existence of blow-up solutions in the energy space for critical generalized KdV equation. J. Amer. Math. Soc., 14:555-578, 2001. | MR 1824989 | Zbl 0970.35128

[45] F. Merle and P. Raphaël. Sharp upper bound on the blow-up rate for critical nonlinear Schrödinger equation. Geom. Funct. Anal., 13:591-642, 2003. | MR 1995801 | Zbl 1061.35135

[46] F. Merle and P. Raphaël. On universality of blow-up profile for L 2 -critical nonlinear Schrödinger equation. Invent. Math., 156:565-672, 2004. | MR 2061329 | Zbl 1067.35110

[47] F. Merle and P. Raphaël. Sharp lower bound on the blow-up rate for critical nonlinear Schrödinger equation. Preprint, 2004. | Zbl 1075.35077

[48] F. Merle and P. Raphaël. Blow-up dynamic and upper bound on the blow-up rate for critical nonlinear Schrödinger equation. Ann. of Math. to appear. | MR 2150386 | Zbl 1185.35263

[49] F. Merle and P. Raphaël. Profiles and quantization of the blow-up mass for the critical nonlinear Schrödinger equation. Comm. Math. Phys. to appear. | MR 2116733 | Zbl 1062.35137

[50] F. Merle and L. Vega. L 2 -stability of solitons for KdV equation. Internat. Math. Res. Notices, pages 735-753, 2003. | MR 1949297 | Zbl 1022.35061

[51] F. Merle and H. Zaag. A Liouville theorem for a vector valued nonlinear heat equation and applications. Math. Ann., 316:103-137, 2000. | MR 1735081 | Zbl 0939.35086

[52] R. Miura. The Korteweg-de Vries equation : a survey of results. SIAM Rev., 18:412-459, 1976. | MR 404890 | Zbl 0333.35021

[53] R. Pego and M. Weinstein. Eigenvalues, and instability of solitary waves. Philos. Trans. Roy. Soc. London Ser. A, 340:47-94, 1992. | MR 1177566 | Zbl 0776.35065

[54] R. Pego and M. Weinstein. Asymptotic stability of solitary waves. Comm. Math. Phys., 164:305-349, 1994. | MR 1289328 | Zbl 0805.35117

[55] P. Raphaël. Stability of the loglog bound for blow-up solutions to the critical nonlinear Schrödinger equation. Math. Ann. to appear. | MR 2122541 | Zbl 1082.35143

[56] J.-C. Saut. Sur quelques généralisations de l'équation de Korteweg-de Vries. J. Math. Pures Appl., 58:21-61, 1979. | MR 533234 | Zbl 0449.35083

[57] J.-C. Saut. Remarks on generalized Kadomtsev-Petviashvili equations. Indiana Univ. Math. J., 42:1011-1026, 1993. | MR 1254130 | Zbl 0814.35119

[58] P. Schuur. Asymptotic analysis of soliton problems, volume 1232 of Lect. Notes in Math. Springer-Verlag, Berlin, 1986. | MR 874343 | Zbl 0643.35003

[59] S. Sulem and P.L. Sulem. The nonlinear Schrödinger equation. Self-focusing and wave collapse, volume 139 of Applied Mathematical Sciences. Springer-Verlag, New York, 1999. | MR 1696311 | Zbl 0928.35157

[60] M. Weinstein. Nonlinear Schrödinger equations and sharp interpolation estimates. Comm. Math. Phys., 87:567-576, 1983. | MR 691044 | Zbl 0527.35023

[61] M. Weinstein. Modulational stability of ground states of nonlinear Schrödinger equations. SIAM J. Appl. Math., 16:472-491, 1985. | MR 783974 | Zbl 0583.35028

[62] M. Weinstein. Lyapunov stability of ground states of nonlinear dispersive equations. Comm. Pure Appl. Math., 39:51-68, 1986. | MR 820338 | Zbl 0594.35005

[63] M. Weinstein. On the structure and formation of singularities in solutions to nonlinear dispersive equations. Comm. Partial Differential Equations, 11:545-565, 1986. | MR 829596 | Zbl 0596.35022